OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 21, Iss. 12 — Dec. 1, 2004
  • pp: 2464–2467

Radiative transfer in a turbid medium with a varying refractive index: comment

Margarita L. Shendeleva  »View Author Affiliations


JOSA A, Vol. 21, Issue 12, pp. 2464-2467 (2004)
http://dx.doi.org/10.1364/JOSAA.21.002464


View Full Text Article

Enhanced HTML    Acrobat PDF (124 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

In the literature one can encounter at least two different radiative transfer equations for media with spatially varying refractive indices. These are the results of Ferwerda [J. Opt. A Pure Appl. Opt. 1, L1 (1999)] and TualleTinet [Opt. Commun. 228, 33 (2003)]. Accordingly, two different diffusion approximations are derived from these two radiative transfer equations. I reconsider the derivation of the radiative transfer equation in a medium with an inhomogeneous refractive index and confirm the result of Tualle and Tinet. In the diffusion approximation, a simple analytical solution has been found for the steady-state illumination of a nonabsorbing turbid medium with a varying refractive index.

© 2004 Optical Society of America

OCIS Codes
(030.5620) Coherence and statistical optics : Radiative transfer
(170.3660) Medical optics and biotechnology : Light propagation in tissues
(290.1990) Scattering : Diffusion
(290.7050) Scattering : Turbid media

History
Original Manuscript: June 18, 2004
Manuscript Accepted: June 22, 2004
Published: December 1, 2004

Citation
Margarita L. Shendeleva, "Radiative transfer in a turbid medium with a varying refractive index: comment," J. Opt. Soc. Am. A 21, 2464-2467 (2004)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-21-12-2464

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited